MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW; MORCESCOPE 0° 24FR WL 224MM

RICHARD WOLF GMBH PANOVIEW; MORCESCOPE 0° 24FR WL 224MM
Model Number 8970405
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Richard wolf gmbh has been informed of an issue regarding a morcescope 0° 24fr wl 224mm, part id: 8970405, sn# (b)(6).According to the received information, at the beginning of the prostate enucleation via morcellation, the attending physician had prepared the instrument to begin the procedure.Upon reaching the bladder, his vision was excellent, but after a short time, visibility deteriorated as the optics became cloudy.The instrument was checked again why the lens was cloudy.However, optics remain foggy.Under these conditions, the doctor completed the procedure with difficulty.In addition, this led to a prolonged surgery and extended anesthesia time of one (1) hour.
 
Additional Manufacturer Narrative
An evaluation of the morcescope 0° 24fr wl 224mm, part id: 8970405, sn# (b)(6), was performed by the specialist department at richard wolf gmbh.During the inspection of the device, it was found that there is moisture in the optical system, which is clouding the image.The leak test revealed a slight leak in the cementing between the lens and the system tube, allowing moisture to penetrate and contaminate the optical system.There are no signs of improper handling in the area of the distal end surface.Customer fault is not recognizable in this context.The optics show normal signs of use in the form of superficial scratches and a slightly bent envelope tube, which have not caused any consequential damage.The existing traces of use proved that the morcescope has been used without any problems during the entire time with the user facility.After a delivery period of approx.9 months, the leakage that occurred on the lens has been determined as a sporadic failure.In general, the user is advised in the ga-d336 / en / 2018-12 v9.0 / pk19-9377 instructions for use in chapter 10 that a visual and functional check must be carried out before and after each use, including with regard to image and light quality.Possible image impairments of the type described above can be easily detected if these instructions are followed.In our risk analysis a1 "reusable rigid optics", rev.01, manufacturing-related, handling-related and design-related hazards with regard to functional impairment as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence were considered and assessed with an acceptable risk.As no new risks have arisen from the investigation of the current complaint, the risk assessment remains valid in view of the circumstances described.

Brand Name
PANOVIEW
Common Device Name
MORCESCOPE 0° 24FR WL 224MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key19344874
Report Number9611102-2024-00019
Device Sequence Number21017727
Product Code FJL
UDI-Device Identifier04055207055106
UDI-Public04055207055106
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8970405
Device Catalogue Number8970405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown